# SDR HYIA20171113001

- Difficulty date: November 8, 2017
- Submitted: November 13, 2017
- Operation: Air carrier
- Aircraft: N763EA
- Make and model: Cessna 402C
- Aircraft serial: 402C0497
- Aircraft time: 34,117 hours, 38,189 cycles
- Engine: Cont TSIO520VB
- Engine time: 1,769 hours, 2,678 cycles
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 658175A2BP
- Part serial: AC15LB093
- Condition: Damaged
- Location: Nr 6
- Part time: 1,769 hours, 2,678 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R, J
- Precautionary procedure: A

## Discrepancy

AT CRUISE POWER SETTING, CREW REPORTED A ROUGH RUNNING RT ENGINE ALONG WITH A CONTINUOUS MODERATE VIBRATION THROUGHOUT RANGE OF POWER SETTINGS.  THE FLIGHT DIVERTED AND LANDED SAFELY.   INSPECTION REVEALED THE NR 6 CYLINDER AND PISTON ASSEMBLY WERE SEVERELY DAMAGED.  THE INTAKE AND EXHAUST VALVES DID NOT EXHIBIT SIGNS OF DAMAGE.  THE DAMAGE APPEARS TO HAVE BEEN CAUSED BY A PREIGNITION EVENT IN THE NR 6 CYLINDER.  THIS ENGINE HAS BEEN REMOVED FROM SERVICE DUE TO METAL CONTAMINATION CAUSED BY THIS EVENT.
